Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What does thickening of adrenal gland mean?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6470 Questions
What is adrenal gland thickening
Posted Tue, 5 Feb 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 6 hours later
Thanks for the query.
Minor adrenal nodularity or thickening is most problematic when seen in a patient with a known primary malignancy, because of the concern that such abnormalities are an early sign of metastases. This concern is particularly acute in patients with primary lung cancer, where the frequency of metastases to the adrenal glands is very high.

If there is no primary in lung cancer,breast cancer or skin cancer and there are no associated symptoms like weight gain or weight loss,racing heart or sweating or severe headaches,then a minor thickening is ignored and always a repeat scan is advised after 4 to 6 months for further evaluation.

Discuss with your doctor about the cause for nodules in left side upper abdomen to rule out lymphoma as lymphoma can also spread to adrenal gland.

I hope it helps however you may revert to me or any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor